Hi, I had Smartxide CO2 laser treatment done on my cheeks for acne scars over 6 weeks ago and my cheeks are just covered in streak lines that are indented made up of small holes. It looks like thousand of horizontal paper cuts all over my cheeks. Will these ever go away? When? I am very depressed. My doctor seems confident that these will go away, but I am not. He said my asian skin may take longer to heal. Are there any procedures that can help? Help please! Any advice please! Thanks.
Post Fractional CO2 Laser Problems?
Doctor Answers 4
People's responses to laser treatments vary tremendously. It's important for operators to use caution.
It's often a balancing act of obtaining good results and not getting into trouble with delayed healing or scarring. Skin types vary greatly. Some people can tolerate energy levels that can cause devastating effects in others. Experience is very important.
The good news is that the face is very forgiving, generally more so than just about any part of the body.
If you think your skin is getting better, then you just need to wait. If there is simply no improvement week by week or if you think your skin is getting worse, you may need to get a second opinion.
Either way, do follow up with your doctor.
Best of luck,
Mats Hagstrom, M.D.
Lines following CO2 laser in Asian skin
Fractional CO2 Laser Results
Fractional CO2 laser is called fractional since only a fraction of the skin is ablated by the laser. Depending on the percent of ablation, there can be a pattern appearance on the skin during the healing process. This is more common with more pigmented skin such as Asians. This should disappear with time but if it does not, a second resurfacing may be needed to smooth it out. I suggest you follow your surgeon's recommendations and be patient.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.